Iowa, 2012Drought in Iowa, August 1 to 31, 2012
August 1 to 31, 2012 · NWS DMX · 51 events in 51 counties and zones
Drought conditions that began in late June continued through July and into August. Very warm and dry weather that began in the spring continued through the summer.
Every event with a place to put it; 51 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $312 million
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions that began in late June continued through July and into August. Very warm and dry weather that began in the spring continued through the summer. Temperatures warmed sharply the last few days of June. The heat persisted into August. Temperatures for the month of August were cooler than July, and in fact, just above normal. For the three summer months of June, July, and August, temperatures were among the top 10 warmest on record. Rainfall was in short supply across the state. Much of the state recorded less than 50% of normal rainfall for the month, with a few locations under 25% of normal. The south quarter fared a little better with a few locations receiving close to normal rainfall for the month. In addition, extended periods of temperatures above 90 F combined with dewpoint temperatures falling into the 50s at times, resulted in additional stress. The rapid deterioration of the corn and soybean crop that took place in July slowed as much of the damage had already occurred in July. By the end of the month, officials estimated that 15% of the soybean crop and 20% of the corn crop yield had been lost to the drought. At the current price, the loss total was in excess of $2.6 billion. As of 31 August, the USDA reported that Secretarial Primary Drought Designations had been listed for 42 of the counties in the Des Moines CWA, with the remaining 9 receiving Contiguous Designations. The drought conditions continued into September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jul 31, 10:48 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 31, 10:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1148 PM CDT TUE JUL 31 2012
...UPDATED FOR THE 06Z AVIATION DISCUSSION...
.SHORT TERM /TONIGHT/...
SURFACE HIGH PRESSURE FROM NRN WI INTO NEBRASKA WILL DRIFT SLOWLY
SOUTHEAST TONIGHT INTO WEDNESDAY. QUIET WEATHER EXPECTED THROUGH
TONIGHT WITH TEMPS FAIRLY CLOSE TO LOW OF LAST NIGHT. LIGHT WINDS
AND SOME RESIDUAL LOW LEVEL MOISTURE MAY RESULT IN SOME SHALLOW
GROUND FOG...BUT TO NOT EXPECT TO SEE ANYTHING WIDESPREAD WITH BL
WINDS IN THE 15 TO 20 KT RANGE.
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
SURFACE RIDGING WILL SLIDE SOUTHEAST OF IOWA ON WEDNESDAY WITH
INCREASING WARM AIR ADVECTION AS SOUTHERLY WINDS STRENGTHEN.
THERMAL RIDGE WILL BUILD TOWARD THE STATE AND WITH BETTER MIXING ON
WEDNESDAY...TEMPERATURES SHOULD RESPOND IN KIND WITH 90S IN MOST
LOCATIONS AND A FEW AREAS APPROACHING 100. HEAT INDEX VALUES WILL
APPROACH 100 ACRS MUCH OF CENTRAL IOWA BUT HEAT ADVISORY NOT
EXPECTED AT THIS TIME GIVEN VALUES REMAIN WELL BELOW CRITERIA.
PASSING SHORTWAVE LATE WEDNESDAY NIGHT INTO THURSDAY IS FORECAST TO
PUSH A WEAK BOUNDARY THROUGH THE STATE. ISOLATED TO SCATTERED
CONVECTION IS EXPECTED IN THE VICINITY OF THE BOUNDARY AS KINEMATICS
INCREASE WITH THE PASSAGE OF THE UPPER WAVE. SHEAR REMAINS RATHER
WEAK AND ANTICIPATE ORGANIZATION TO BE LIMITED OVERALL WITH SEVERE
THREAT LIMITED. AS WITH THE CONVECTION...RAINFALL WILL BE SCATTERED
AND MOST LOCATIONS WONT SEE MUCH TO HELP WITH THE ACUTE DRYNESS. A
BREAK IN ANY PCPN IS EXPECTED LATE THURSDAY INTO MUCH OF FRIDAY AS
WEAK SUBSIDENCE OVERSPREADS THE STATE. ANOTHER MORE SIGNIFICANT
SHORTWAVE IS FORECAST TO DROP INTO THE NORTHERN ROCKIES AND PROGRESS
EASTWARD ALONG THE CANADIAN BORDER THROUGH SATURDAY. THIS WILL
INCREASE THE THREAT OF THUNDERSTORMS FRIDAY EVENING THROUGH SATURDAY
ACRS CENTRAL IOWA AS A COLD FRONT MOVES THROUGH THE STATE. THE
THREAT OF SEVERE WEATHER WILL BE GREATER WITH THIS SYSTEM AS WIND
FIELDS WILL BE STRONGER HELPING TO SUSTAIN STORMS AND ORGANIZATION.
THE CHANCES OF MORE SUBSTANTIAL RAINFALL WILL ALSO BE POSSIBLE...BUT
BY NO MEANS ENOUGH TO MAKE MUCH OF A DENT IN THE DROUGHT. MUCH
COOLER AIR WILL ARRIVE LATER SATURDAY INTO SUNDAY WITH HIGHS CLOSE
TO NORMAL AND EVEN SLIGHTLY BELOW...ESPECIALLY IN THE NORTHEAST HALF
OF THE FORECAST AREA.
MODELS...AND IN PARTICULAR THE EURO ARE BECOMING MORE OMINOUS INTO
NEXT WEEK WITH STRENGTHENING THE UPPER RIDGE INTO KANSAS AND
MISSOURI. THIS WOULD ONCE AGAIN ALLOW HOT AIR TO SPREAD INTO IOWA
WITH TEMPERATURES WELL INTO THE 90S IF NOT 100-105 IN SOUTHWEST IA
BY MIDWEEK. IT WOULD ALSO KEEP ANY RING OF FIRE CONVECTION TO THE
NORTH OF THE STATE FOR MUCH OF THE WEEK ALLOWING THE DROUGHT TO
STRENGTHEN FURTHER. GFS IS NOT QUITE THE PESSIMIST WITH THE
WESTERLIES CLOSER AS WELL AS ANY ATTENDANT CONVECTION AS HAS BEEN
COMMON WITH ITS OUTPUT THIS SUMMER. HAVE OPTED FOR THE WARMER/DRIER
CONDITIONS AT THIS POINT GIVEN THE PERSISTENCE OF THESE CONDITIONS
THIS SUMMER.
&&
.AVIATION...01/06Z
HIGH PRESSURE HAS BROUGHT MOSTLY CLEAR SKIES AND LIGHT WINDS TO
IOWA. THIS COULD LEAD TO AREAS OF MVFR FOG OVERNIGHT. ANY
RESTRICTIONS WILL QUICKLY IMPROVE BY 14Z WEDNESDAY MORNING.
OTHERWISE VFR CONDITIONS WILL PREVAIL THE REMAINDER OF THE PERIOD.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...MS JUL 12
LONG TERM...COGIL
AVIATION...DONAVON
Hazardous weather outlook, Jul 31, 2:54 AM CST, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CDT TUE JUL 31 2012
IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-011200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
354 AM CDT TUE JUL 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWESTERN PORTIONS OF THE
OUTLOOK AREA WEDNESDAY AND AREA WIDE WEDNESDAY NIGHT AND THURSDAY.
THE THREAT OF SEVERE STORMS IS LOW.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH EARLY
SUNDAY. THERE IS A POTENTIAL FOR SEVERE WEATHER WITH THESE
STORMS. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING THUNDERSTORM
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT THE END OF THE WEEK AND FOR A
PART OF THE WEEKEND.
FAB
Drought, Adair
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Adair forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.331, -94.471 (the zone’s center; the record gives no point)
Drought, Adams
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Adams forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.029, -94.699 (the zone’s center; the record gives no point)
Drought, Appanoose
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Appanoose forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.743, -92.869 (the zone’s center; the record gives no point)
Drought, Audubon
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Audubon forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.685, -94.906 (the zone’s center; the record gives no point)
Drought, Black Hawk
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Black Hawk forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.470, -92.309 (the zone’s center; the record gives no point)
Drought, Boone
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Boone forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.037, -93.932 (the zone’s center; the record gives no point)
Drought, Bremer
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Bremer forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.775, -92.318 (the zone’s center; the record gives no point)
Drought, Butler
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Butler forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.732, -92.790 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Calhoun forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.385, -94.640 (the zone’s center; the record gives no point)
Drought, Carroll
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Carroll forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.036, -94.861 (the zone’s center; the record gives no point)
Drought, Cass
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Cass forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.332, -94.928 (the zone’s center; the record gives no point)
Drought, Cerro Gordo
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Cerro Gordo forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 43.082, -93.261 (the zone’s center; the record gives no point)
Drought, Clarke
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Clarke forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.029, -93.785 (the zone’s center; the record gives no point)
Drought, Crawford
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Crawford forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.037, -95.382 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Dallas forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.685, -94.040 (the zone’s center; the record gives no point)
Drought, Davis
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Davis forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.748, -92.410 (the zone’s center; the record gives no point)
Drought, Decatur
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Decatur forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.738, -93.786 (the zone’s center; the record gives no point)
Drought, Emmet
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Emmet forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 43.378, -94.678 (the zone’s center; the record gives no point)
Drought, Franklin
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Franklin forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.733, -93.262 (the zone’s center; the record gives no point)
Drought, Greene
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Greene forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.036, -94.397 (the zone’s center; the record gives no point)
Drought, Grundy
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Grundy forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.402, -92.791 (the zone’s center; the record gives no point)
Drought, Guthrie
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Guthrie forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.684, -94.501 (the zone’s center; the record gives no point)
Drought, Hamilton
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.384, -93.707 (the zone’s center; the record gives no point)
Drought, Hancock
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Hancock forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 43.082, -93.734 (the zone’s center; the record gives no point)
Drought, Hardin
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Hardin forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.384, -93.240 (the zone’s center; the record gives no point)
Drought, Humboldt
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Humboldt forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.777, -94.207 (the zone’s center; the record gives no point)
Drought, Jasper
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Jasper forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.686, -93.054 (the zone’s center; the record gives no point)
Drought, Kossuth
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Kossuth forecast zone
- Crop damage
- $12 million
- Reported by
- Other Federal Agency
- Coordinates
- 43.204, -94.207 (the zone’s center; the record gives no point)
Drought, Lucas
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Lucas forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.029, -93.328 (the zone’s center; the record gives no point)
Drought, Madison
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Madison forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.331, -94.016 (the zone’s center; the record gives no point)
Drought, Mahaska
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Mahaska forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.335, -92.641 (the zone’s center; the record gives no point)
Drought, Marion
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Marion forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.334, -93.099 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Marshall forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.036, -92.999 (the zone’s center; the record gives no point)
Drought, Monroe
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Monroe forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.030, -92.869 (the zone’s center; the record gives no point)
Drought, Palo Alto
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Palo Alto forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 43.082, -94.678 (the zone’s center; the record gives no point)
Drought, Pocahontas
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Pocahontas forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.734, -94.679 (the zone’s center; the record gives no point)
Drought, Polk
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Polk forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.686, -93.573 (the zone’s center; the record gives no point)
Drought, Poweshiek
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Poweshiek forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.686, -92.531 (the zone’s center; the record gives no point)
Drought, Ringgold
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Ringgold forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.735, -94.244 (the zone’s center; the record gives no point)
Drought, Sac
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Sac forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.386, -95.105 (the zone’s center; the record gives no point)
Drought, Story
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Story forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.036, -93.465 (the zone’s center; the record gives no point)
Drought, Tama
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Tama forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.080, -92.532 (the zone’s center; the record gives no point)
Drought, Taylor
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Taylor forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.737, -94.696 (the zone’s center; the record gives no point)
Drought, Union
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Union forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.028, -94.242 (the zone’s center; the record gives no point)
Drought, Wapello
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Wapello forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.031, -92.409 (the zone’s center; the record gives no point)
Drought, Warren
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Warren forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.334, -93.561 (the zone’s center; the record gives no point)
Drought, Wayne
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Wayne forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.740, -93.327 (the zone’s center; the record gives no point)
Drought, Webster
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Webster forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.428, -94.182 (the zone’s center; the record gives no point)
Drought, Winnebago
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Winnebago forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 43.378, -93.734 (the zone’s center; the record gives no point)
Drought, Worth
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Worth forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 43.377, -93.261 (the zone’s center; the record gives no point)
Drought, Wright
- When
- August 1, 12:00 AM CST to August 31, 11:50 PM CST
- Where
- Wright forecast zone
- Crop damage
- $6.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.733, -93.735 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 1 to 31, 201241 injured · 34 events
- Excessive Heat in Arkansas, August 1 to 4, 20122 deaths · 4 events
- Damaging Winds and Lightning Strike in Arkansas, August 1 to 2, 20121 death · $3.5 million · 65 kt wind · 8 events
- Drought in Missouri, August 1 to 31, 2012$178 million · 34 events
- Heat in Arkansas, August 1 to 5, 20121 death · 45 events
- Flash Flooding in Utah, August 1, 20121 death · $50,000 · 5 events
- Drought in Kansas, August 1 to 31, 2012$47 million · 3 events
- Excessive Heat in Oklahoma, August 1 to 4, 201217 injured · 21 events
- Hail and Damaging Wind in Virginia, August 1, 2012$1.8 million · 1.75 in hail · 9 events
- Hail and Damaging Winds in South Carolina, August 1 to 2, 2012$1.3 million · 1.5 in hail · 15 events
- Drought in Nebraska, August 1 to 31, 2012$700,000 · 27 events
- Hail and Damaging Winds in Georgia, August 1, 2012$617,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396771, 396772, 396773, 396774, 396775, 396776, 396777, 396778, 396779, 396780, 396781, 396782, 396783, 396784, 396785, 396786, 396787, 396788, 396789, 396790, 396792, 396793, 396794, 396795, 396796, 396797, 396798, 396799, 396800, 396801, 396802, 396803, 396804, 396805, 396806, 396807, 396808, 396809, 396810, 396811, and more.